MAUDE Adverse Event Report: COOK INC PERICARDIOCENTESIS CATHETER SET; GBX CATHETER, IRRIGATION

COOK INC PERICARDIOCENTESIS CATHETER SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a drainage catheter was placed in the patient's pericardial to drain pericardial fluid.The three-way stopcock was connected by the physician, however, the physician could not aspirate the fluid due to a crack in the three way stop cock.Another package was opened to complete the pericardial drainage treatment.No adverse effect to the patient reported.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, drawing, device history record, manufacturing instructions, quality control, trends, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of two cracks in the stopcock, both of which were present at its base.Crack a was measured to be 3 mm long at the base, and extends onto the neck for 1 mm.Crack b was also on the base of the stopcock, and was on the opposite side of the neck from crack a.Crack b was measured to be 1 mm long.The stopcock failed a water leak test.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
PERICARDIOCENTESIS CATHETER SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5839479
Report Number1820334-2016-00803
Device Sequence Number10873082
Product Code GBX
UDI-Device Identifier00827002082892
UDI-Public(01)00827002082892(17)190124(10)6477660
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-PCS-850-NDHN-031594
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/02/2016
Supplement Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1